Dextromethorphan 

(dex troe meth or' fan)

IMPORTANT WARNING:

FDA Intends to Remove Some Unapproved Cough, Cold, and Allergy Drugs from the Market

This safety alert does not apply to this medication, but only to some products which contain this medication. In addition, it is important that you know that there is not a problem with most of the products described in this medication monograph. And some drug companies may decide to seek full approval from the FDA so that they can continue marketing their products.

On March 2, 2011, the Food and Drug Administration (FDA) issued a safety alert about certain unapproved prescription cough, cold, and allergy products containing this drug in combination with other drugs. These products are not currently approved by the FDA for safety, effectiveness, and quality. FDA asked drug companies to stop shipping most of these products for sale in the US within the next 6 months. Although some of these products have been marketed for many years, laws about what a company must prove to FDA for drug product approval have gotten tougher and increased enforcement of these laws is now taking place. The FDA took this action due to concerns about certain potential risks associated with use of these medications. These risks may include:

  • the possibility of improper use in infants and young children
  • potentially risky combinations of ingredients
  • patients receiving too much or too little of the medication because of problems with the way some ''timed-release'' products are made

If you are concerned that the prescription cough, cold, and allergy medication you are taking is not approved by the FDA, you should talk to your doctor or pharmacist. If the medication you are taking is not approved, your doctor can prescribe another prescription medication or your doctor or pharmacist can suggest an over-the-counter (OTC) cough, cold, and allergy product for your condition. There are many safe and effective alternative approved products that can be taken instead. Your doctor probably prescribed the medicine without knowing that FDA had not approved it. This is because it has been so difficult for doctors and pharmacists to find out that these products are unapproved. For additional information:

  • You can visit the FDA website (http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm244852.htm ) for more information about this action to remove unapproved cough, cold, and allergy products from the market.
  • You can find a list of unapproved products by going to (http://goo.gl/Gqc7d ).
  • For information on how to dispose of unused products, go to http://www.fda.gov/ForConsumers/ConsumerUpdates/ucm101653.htm .

WHY is this medicine prescribed?

Dextromethorphan is used to temporarily relieve cough caused by the common cold, the flu, or other conditions. Dextromethorphan will relieve a cough but will not treat the cause of the cough or speed recovery. Dextromethorphan is in a class of medications called antitussives. It works by decreasing activity in the part of the brain that causes coughing.

HOW should this medicine be used?

Dextromethorphan comes as a liquid-filled capsule, a chewable tablet, a dissolving strip, a solution (liquid), an extended-release (long-acting) suspension (liquid), and a lozenge to take by mouth. It is usually taken every 4 to 12 hours as needed. Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand.

Dextromethorphan should only be used according to the label or package directions. Do not take more than the recommended amount of dextromethorphan in a 24-hour period. Refer to the package or prescription label to determine the amount contained in each dose. Taking dextromethorphan in large amounts can cause serious side effects or death.

Dextromethorphan comes alone and in combination with antihistamines, cough suppressants, and decongestants. Ask your doctor or pharmacist for advice on which product is best for your symptoms. Check nonprescription cough and cold product labels carefully before using 2 or more products at the same time. These products may contain the same active ingredient(s) and taking them together could cause you to receive an overdose. This is especially important if you will be giving cough and cold medications to a child.

Nonprescription cough and cold combination products, including products that contain dextromethorphan, can cause serious side effects or death in young children. Do not give these products to children younger than 4 years of age. If you give these products to children 4-11 years of age, use caution and follow the package directions carefully.

If you are giving dextromethorphan or a combination product that contains dextromethorphan to a child, read the package label carefully to be sure that it is the right product for a child of that age. Do not give dextromethorphan products that are made for adults to children.

Before you give a dextromethorphan product to a child, check the package label to find out how much medication the child should receive. Give the dose that matches the child's age on the chart. Ask the child's doctor if you don't know how much medication to give the child.

If you are taking the liquid, do not use a household spoon to measure your dose. Use the measuring spoon or cup that came with the medication or use a spoon made especially for measuring medication.

If you are using the dissolving strips, place them on your tongue and swallow after they melt.

If you are taking the chewable tablets you can allow them to melt in your mouth or you can chew them before swallowing.

If you are taking the extended-release suspension, shake the bottle well before each use to mix the medication evenly.

If you are taking the lozenges, allow them to slowly melt in your mouth.

Stop taking dextromethorphan and call your doctor if your cough does not get better within 7 days, if your cough goes away and comes back, or if your cough occurs with a fever, rash, or headache.

Are there OTHER USES for this medicine?

This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

What SPECIAL PRECAUTIONS should I follow?

Before taking dextromethorphan,

  • tell your doctor and pharmacist if you are allergic to dextromethorphan, any other medications, or any of the ingredients in the product you plan to take. Check the package label for a list of the ingredients.
  • do not take dextromethorphan if you are taking a monoamine oxidase (MAO) inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), selegiline (Eldepryl, Emsam, Zelapar), and tranylcypromine (Parnate), or if you have stopped taking an MAO inhibitor within the past 2 weeks.
  • tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, nutritional supplements, and herbal products you are taking or plan to take.
  • tell your doctor if you smoke, if you have a cough that occurs with a large amount of phlegm (mucus), or if you have or have ever had breathing problems such as asthma, emphysema, or chronic bronchitis.
  • tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking dextromethorphan, call your doctor.
  • if you have phenylketonuria (PKU, an inherited condition in which a special diet must be followed to prevent mental retardation), you should know that some brands of chewable tablets that contain dextromethorphan may be sweetened with aspartame, a source of phenylalanine.

What SPECIAL DIETARY instructions should I follow?

Unless your doctor tells you otherwise, continue your normal diet.

What should I do IF I FORGET to take a dose?

Dextromethorphan is usually taken as needed. If your doctor has told you to take dextromethorphan regularly, take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

What SIDE EFFECTS can this medicine cause?

Dextromethorphan may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

  • dizziness
  • lightheadedness
  • drowsiness
  • nervousness
  • restlessness

• nausea

  • vomiting
  • stomach pain

If you experience any of the following symptoms, call your doctor immediately:

• rash

Dextromethorphan may cause other side effects. Call your doctor if you experience any unusual problems while you are taking this medication.

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration's (FDA) MedWatch Adverse Event Reporting program online [at http://www.fda.gov/Safety/MedWatch ] or by phone [1-800-332-1088].

What should I know about STORAGE and DISPOSAL of this medication?

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

What should I do in case of OVERDOSE?

In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

Symptoms of overdose may include:

• nausea

  • vomiting
  • drowsiness
  • dizziness
  • unsteadiness
  • changes in vision
  • difficulty breathing
  • fast heartbeat
  • hallucinating (seeing things or hearing voices that do not exist)
  • seizures
  • coma (loss of consciousness for a period of time)

What OTHER INFORMATION should I know?

Ask your pharmacist any questions you have about dextromethorphan.

It is important for you to keep a written list of all of the prescription and nonprescription (over-the-counter) medicines you are taking, as well as any products such as vitamins, minerals, or other dietary supplements. You should bring this list with you each time you visit a doctor or if you are admitted to a hospital. It is also important information to carry with you in case of emergencies.

Brand Names
  • Babee Cof®[¶]
  • Benylin®
  • Children's Robitussin Cough Long-Acting®
  • Dexalone®[¶]
  • Diabetuss®[¶]
  • Pertussin ES®[¶]
  • Scot-Tussin Diabetes CF®
  • Silphen DM®
  • Vicks DayQuil Cough®
  • Vicks Formula 44 Custom Care Dry Cough®
  • Zicam Cough MAX®
  • AccuHist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • AccuHist PDX® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • Alahist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • Albatussin NN® (as a combination product containing Dextromethorphan, Phenylephrine, Potassium Guaiacolsulfonate, Pyrilamine)[§]
  • Aldex DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Aldex GS DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)
  • Alka-Seltzer Plus Cold and Cough Formula® (as a combination product containing Aspirin, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Alka-Seltzer Plus Day and Night Cold Formulas® (as a combination product containing Aspirin, Dextromethorphan, Phenylephrine)
  • Alka-Seltzer Plus Day Non-Drowsy Cold Formula® (as a combination product containing Acetaminophen, Dextromethorphan, Phenylephrine)
  • Alka-Seltzer Plus Flu Formula® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Alka-Seltzer Plus Mucus and Congestion® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Alka-Seltzer Plus Night Cold Formula® (as a combination product containing Aspirin, Dextromethorphan, Doxylamine, Phenylephrine)
  • Allanhist PDX® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Phenylephrine)[¶]
  • Allfen DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Ambifed DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Amerituss AD® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[¶]
  • Aquatab C® (as a combination product containing Carbetapentane, Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Aquatab DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Balacall DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[¶]
  • Biodec DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
  • Biotuss® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • BP 8® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • BPM PE DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[§]
  • Bromdex® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
  • Bromfed DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
  • Bromhist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Bromhist PDX® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Bromphenex DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
  • Bromtuss DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[§]
  • Broncopectol® (as a combination product containing Chlorpheniramine, Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Bronkids® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Brontuss® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Brontuss DX® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Brontuss SF® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Brotapp PE-DM Cough and Cold® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • Brotapp-DM Cold and Cough® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
  • Brovex PEB DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • Brovex PSB DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
  • C Phen DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Carbofed DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
  • Cardec DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Centergy DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Ceron DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Cerose DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[¶]
  • Cheracol D® (as a combination product containing Dextromethorphan, Guaifenesin)[¶]
  • Children's Dimetapp Cold and Cough® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • Children's Dimetapp Long Acting Cough Plus Cold® (as a combination product containing Chlorpheniramine, Dextromethorphan)
  • Children's Dimetapp Multisymptom Cold and Flu® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Children's Mucinex Cough® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Children's Mucinex Multi-Symptom Cold® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Children's Mucinex Stuffy Nose and Cold® (as a combination product containing Guaifenesin, Phenylephrine)
  • Children's Robitussin Cough and Cold CF® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Children's Robitussin Cough and Cold CF® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Children's Robitussin Cough and Cold Long-Acting® (as a combination product containing Chlorpheniramine, Dextromethorphan)
  • Children's Sudafed PE Cold and Cough® (as a combination product containing Dextromethorphan, Phenylephrine)
  • Chlordex GP® (as a combination product containing Chlorpheniramine, Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Codal-DM Syrup® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[¶]
  • Codimal DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[¶]
  • Coldmist DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Comtrex Cold and Cough Day/Night® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Comtrex Cold and Cough Non-Drowsy® (as a combination product containing Acetaminophen, Dextromethorphan, Phenylephrine)
  • Corfen DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Coricidin HBP Chest Congestion and Cough® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Coricidin HBP Cough and Cold® (as a combination product containing Chlorpheniramine, Dextromethorphan)
  • Coricidin HBP Day and Night Multi-Symptom Cold® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Guaifenesin)
  • Coricidin HBP Maximum Strength Flu® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan)
  • Coricidin HBP Nighttime Multi-Symptom Cold® (as a combination product containing Acetaminophen, Dextromethorphan, Doxylamine)
  • Coryza DM® (as a combination product containing Dexchlorpheniramine, Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Despec NR® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Diabetic Tussin DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Dimaphen DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[¶]
  • Dimetane DX® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
  • Donatussin DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Drituss DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Drixoral Cough/Sore Throat® (as a combination product containing Acetaminophen, Dextromethorphan)[¶]
  • Duratuss DM® (as a combination product containing Dextromethorphan, Guaifenesin)[¶]
  • Duravent-DPB® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[§]
  • Dynatuss EX® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Endacon DM® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Execof® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • ExeFen DMX® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)
  • Fenesin DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Ganituss DM NR® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Genetuss 2® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Giltuss® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Guaidex TR® (as a combination product containing Chlorpheniramine, Dextromethorphan, Guaifenesin, Methscopolamine, Pseudoephedrine)[§]
  • Guiadrine DX® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Guiatuss DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Halotussin DM® (as a combination product containing Dextromethorphan, Guaifenesin)[¶]
  • Histadec DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[¶]
  • HT-Tuss DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Humibid CS® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Humibid DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Iophen DM-NR® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Lartus® (as a combination product containing Dextromethorphan, Guaifenesin, Phelyephrine)[§]
  • Lohist-DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[§]
  • LoHist-PEB-DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • LoHist-PSB-DM® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)
  • Lortuss DM® (as a combination product containing Dextromethorphan, Doxylamine, Pseudoephedrine)
  • Maxichlor® (as a combination product containing Chlorpheniramine, Dextromethorphan)[¶]
  • Maxiphen ADT® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Maxi-Tuss DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Medent DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Mintuss DR® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Mucinex Cough for Kids® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Mucinex DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Muco Fen DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • MyHist DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Myphetane Dx® (as a combination product containing Brompheniramine, Dextromethorphan, Pseudoephedrine)[§]
  • Mytussin DM® (as a combination product containing Dextromethorphan, Guaifenesin)[¶]
  • Naldecon DX® (as a combination product containing Dextromethorphan, Guaifenesin)[¶]
  • Nasohist DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Neo DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • NoHist-DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Norel DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Nortuss EX® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • PediaCare Children's Cough and Congestion® (as a combination product containing Dextromethorphan, Guaifenesin)
  • PediaCare Children's Fever Reducer Plus Cough and Runny Nose® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan)
  • PediaCare Children's Fever Reducer Plus Cough and Sore Throat® (as a combination product containing Acetaminophen, Dextromethorphan)
  • PediaCare Children's Fever Reducer Plus Flu® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • PediaCare Children's Fever Reducer Plus Multi-Symptom Cold® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • PediaCare Children's Multi-Symptom Cold® (as a combination product containing Dextromethorphan, Phenylephrine)
  • Pediahist DM® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Phenydex® (as a combination product containing Dextromethorphan, Guaifenesin, Pyrilamine)[§]
  • Poly Hist DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Polytan DM® (as a combination product containing Dexbrompheniramine, Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Poly-Tussin DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Prolex DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Prometh DM® (as a combination product containing Dextromethorphan, Promethazine)
  • Promethazine DM® (as a combination product containing Dextromethorphan, Promethazine)
  • Pyril DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Q-BID DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Q-Tussin DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Quartuss® (as a combination product containing Chlorpheniramine, Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Quartuss DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • RemeHist DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • RemeTussin DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Respa DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Resperal® (as a combination product containing Dexchlorpheniramine, Dextromethorphan, Phenylephrine, Pyrilamine)[¶]
  • Robitussin Cough and Chest DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Robitussin Cough and Cold CF® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Robitussin Cough and Cold Long-Acting® (as a combination product containing Chlorpheniramine, Dextromethorphan)
  • Robitussin Night Time Cough, Cold, and Flu® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Rondamine DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
  • Rondec DM® (as a combination product containing Dextromethorphan, Pseudoephedrine)[§]
  • Ru-Tuss DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Scot-Tussin DM® (as a combination product containing Chlorpheniramine, Dextromethorphan)
  • Scot-Tussin Senior® (as a combination product containing Guaifenesin, Dextromethorphan)
  • Sildec PE DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Siltussin DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Simuc DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Sinutuss DM® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Sonahist DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Statuss DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Sudafed PE Cold/Cough® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin, Phenylephrine)
  • Sudafed PE Day/Night Cold® (as a combination product containing Acetaminophen, Dextromethorphan, Diphenhydramine, Guaifenesin, Phenylephrine)
  • Sudatex DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Tenar DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Theraflu Cold and Cough® (as a combination product containing Dextromethorphan, Pheniramine, Phenylephrine)
  • Theraflu Daytime Severe Cold and Cough® (as a combination product containing Acetaminophen, Dextromethorphan, Phenylephrine)
  • Theraflu Max-D Severe Cold and Flu® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin, Pseudoephedrine)
  • Touro CC® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Touro DM® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Triaminic Cough and Sore Throat® (as a combination product containing Acetaminophen, Dextromethorphan)
  • Triaminic Day Time Cold and Cough® (as a combination product containing Dextromethorphan, Phenylephrine)
  • Triaminic Long Acting Cough® (as a combination product containing Dextromethorphan)
  • Triaminic Multi-Symptom Fever® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan)
  • Trikof D® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Triplex DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Trispec DMX® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Trispec PSE® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Trital DM® (as a combination product containing Chlorpheniramine, Dextromethorphan, Phenylephrine)[§]
  • Trituss® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Tusdec DM® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)[§]
  • Tusnel® (as a combination product containing Brompheniramine, Dextromethorphan, Guaifenesin)[§]
  • Tussafed EX® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Tussafed LA® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Tussi Pres® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Tussidex® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Tussin CF® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Tussin DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Tylenol Cold and Cough Daytime® (as a combination product containing Acetaminophen, Dextromethorphan)
  • Tylenol Cold and Cough Nighttime® (as a combination product containing Acetaminophen, Dextromethorphan, Doxylamine)
  • Tylenol Cold and Flu Severe® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin, Phenylephrine)
  • Tylenol Cold Multi-Symptom Nighttime® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan, Phenylephrine)
  • Tylenol Cold Multi-Symptom Severe® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin, Phenylephrine)
  • Vicks Children's NyQuil Cold and Flu® (as a combination product containing Chlorpheniramine, Dextromethorphan)
  • Vicks DayQuil Cold and Flu Relief® (as a combination product containing Acetaminophen, Dextromethorphan, Phenylephrine)
  • Vicks DayQuil Cold and Flu Symptom Relief Plus Vitamin C® (as a combination product containing Acetaminophen, Dextromethorphan, Phenylephrine)
  • Vicks DayQuil Mucus Control DM® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Vicks Formula 44 Custom Care Chesty Cough® (as a combination product containing Dextromethorphan, Guaifenesin)
  • Vicks Formula 44 Custom Care Congestion® (as a combination product containing Dextromethorphan, Phenylephrine)
  • Vicks Formula 44 Custom Care Cough and Cold PM® (as a combination product containing Acetaminophen, Chlorpheniramine, Dextromethorphan)
  • Vicks NyQuil Cold and Flu Relief® (as a combination product containing Acetaminophen, Dextromethorphan, Doxylamine)
  • Vicks NyQuil Cold and Flu Symptom Relief Plus Vitamin C® (as a combination product containing Acetaminophen, Dextromethorphan, Doxylamine)
  • Vicks NyQuil Cough® (as a combination product containing Dextromethorphan, Doxylamine)
  • Viratan DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Viravan DM® (as a combination product containing Dextromethorphan, Phenylephrine, Pyrilamine)[§]
  • Viravan PDM® (as a combination product containing Dextromethorphan, Pseudoephedrine, Pyrilamine)[§]
  • Y-Cof DMX® (as a combination product containing Brompheniramine, Dextromethorphan, Phenylephrine)
  • Z-Cof DM® (as a combination product containing Dextromethorphan, Guaifenesin, Pseudoephedrine)[§]
  • Z-Cof LA® (as a combination product containing Dextromethorphan, Guaifenesin)[§]
  • Z-Dex® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)
  • Zicam Multi-Symptom Cold and Flu Daytime® (as a combination product containing Acetaminophen, Dextromethorphan, Guaifenesin)
  • Zicam Multi-Symptom Cold and Flu Nighttime® (as a combination product containing Acetaminophen, Dextromethorphan, Doxylamine)
  • Zotex® (as a combination product containing Dextromethorphan, Guaifenesin, Phenylephrine)[§]
  • Also available generically
Other Names

• DM

§ These products are not currently approved by the FDA for safety, effectiveness, and quality. Federal law generally requires that prescription drugs in the U.S. be shown to be both safe and effective prior to marketing. Please see the FDA website for more information on unapproved drugs (http://www.fda.gov/AboutFDA/Transparency/Basics/ucm213030.htm) and the approval process (http://www.fda.gov/Drugs/ResourcesForYou/Consumers/ucm054420.htm).

This branded product is no longer on the market. Generic alternatives may be available.

All EBSCO Publishing proprietary, consumer health and medical information found on this site is accredited by URAC. URAC's Health Web Site Accreditation Program requires compliance with 53 rigorous standards of quality and accountability, verified by independent audits. To send comments or feedback to our Editorial Team regarding the content please email us at HLEditorialTeam@ebscohost.com.

This content is reviewed regularly and is updated when new and relevant evidence is made available. This information is neither intended nor implied to be a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with questions regarding a medical condition.

Editorial Policy | Privacy Policy | Terms and Conditions | Support
Copyright © 2008 EBSCO Publishing. All rights reserved.

When recovering from surgery or an injury, prepare your home by placing often-used objects within easy reach, and keep a hard-backed chair in every room so you can sit while doing daily tasks.